| Model Number |
11400M |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through the implant patient registry and investigation that a patient with a 29mm 11400m mitral valve was explanted on pod #1 due to suture dehiscence and moderate pvl.This valve was replaced with a 31mm 11400m valve.Per medical records, s/p mvr the patient had ongoing bleeding and returned to the or urgently for evacuation of hemothorax on pod #1.Tee surprisingly identified at least moderate pvl which was not present on the post-op findings the day prior.The mitral valve had 2 sutures in the posterior leaflet around area of calcification that had pulled through.The valve was removed; posterior annular calcification was further debrided with large area of mac, and most of the native posterior leaflet had to be excised.A 31mm 11400m valve was implanted with pledgeted sutures on the ventricular side and secured with cor-knots.The valve was heavily pressure tested with no pvl and normal leaflet coaptation.The patient continued to have on going bleeding throughout the procedure and was found undersurface of the aorta consistent with exit of the aortic cannula.This was controlled with several pledgeted sutures.Hemostasis improved, vv-ecmo was placed for support.Tee showed no evidence of pvl, the patient remained extremely coagulopathic, once hemostasis was reasonable, the sternum was closed.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H11: additional manufacturer narrative.Updated sections b4, b5, b7.Updated sections g3, g6.Updated sections h2, h6 - health effect - clinical code; device code(s); type of investigation.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through the implant patient registry that a patient with a 29mm 11400m mitral valve underwent a redo-mitral valve replacement 1 (one) day after implantation.The valve was explanted and replaced with a 31mm 11400m valve due to unknown reason.The patient initially underwent a mitral valve replacement with a 29mm 11400m mitral valve which was explanted at implant due to unknown reason.This explanted valve was replaced with the 29mm 11400m valve above, which was explanted one day later.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
Updated section b4.Updated sections g3, g6.Updated sections h2, h6, type of investigation; investigation findings; investigation conclusions.Additional manufacturer narrative: dehiscence refers to the separation of the prosthetic valve from the surrounding heart tissue, typically at the sewing ring where the valve is sutured to the annulus.This separation can cause blood to leak around the valve (paravalvular regurgitation), reducing its effectiveness and straining the heart.This generally occurs due to patient-related anatomical factors, such as irregular anatomy, which may lead to increased stress on the surrounding tissue over time.This is often as a result of successive dilation of cardiac structures caused by progressions of valvular disease.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors due to mitral annulus calcification which required additional debridement by the surgeon.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.